Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 53, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2005, 1:25 PM MDT for Duchesne County, Utah. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 1:25 PM MDT (19:25 UTC)
- Expired
- Jul 25, 2005, 2:07 PM MDT
- In force
- 42 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 214 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:50 PM MDT | HAIL 1 | Altamont, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 251925 SVRSLC UTC013-252015- /O.NEW.KSLC.SV.W.0053.050725T1925Z-050725T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 125 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUCHESNE COUNTY IN UTAH THIS INCLUDES THE CITY OF ROOSEVELT * UNTIL 215 PM MDT * AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF ROOSEVELT...OR ABOUT 16 MILES NORTH OF DUCHESNE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROOSEVELT AND 6 MILES NORTHEAST OF MYTON BY 210 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4050 11030 4035 11042 4015 11005 4035 10989 $$ SMITH
2 follow-up statements
000 WWUS55 KSLC 251939 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 138 PM MDT MON JUL 25 2005 UTC013-252015- /O.CON.KSLC.SV.W.0053.000000T0000Z-050725T2015Z/ DUCHESNE UT- 138 PM MDT MON JUL 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM MDT FOR EAST CENTRAL DUCHESNE COUNTY... AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF BLUEBELL...OR ABOUT 11 MILES NORTHWEST OF ROOSEVELT...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF ROOSEVELT BY 150 PM MDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4050 11030 4035 11042 4015 11005 4035 10989 $$ BARJENBRUCH
000 WWUS55 KSLC 252007 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 206 PM MDT MON JUL 25 2005 UTC013-252016- /O.CAN.KSLC.SV.W.0053.000000T0000Z-050725T2015Z/ DUCHESNE UT- 206 PM MDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUCHESNE COUNTY IS CANCELED... THE STORM HAS WEAKENED AND MOVED EAST OUT OF THE AREA. LAT...LON 4050 11030 4035 11042 4015 11005 4035 10989 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:30 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jul 25, 9:30 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 930 AM MDT MON JUL 25 2005 .SYNOPSIS...A DRYING TREND IS UNDERWAY ACROSS THE STATE TODAY...WITH COOLER AIR MOVING IN TONIGHT AND LASTING THROUGH TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THE LATTER PART OF THE WEEK. && .DISCUSSION...HEAVIEST SHOWERS/THUNDERSTORMS OVER SOUTHEASTERN UTAH THIS MORNING DEPARTING. GOT A 0.85 INCH REPORT FROM HITE MARINA ON LAKE POWELL THIS MORNING...AND MANY SIMILAR REPORTS FARTHER EAST...PROMPTING FLASH FLOOD WATCH FROM GJT. WILL KEEP CLOSE EYE ON INCOMING REPORTS THIS MORNING...BUT MOST OF THE ACTIVITY IS/WILL BE OCCURRING FAR ENOUGH EAST TO LEAVE OUT SLC ZONES. RAINFALL REPORTS WEST OF LAKE POWELL ARE IN THE 0.10 TO 0.25 RANGE. DISTINCT LEADING EDGE OF DRY AIR ALOFT EXTENDS FROM UTAHS DIXIE NORTHEASTWARD INTO SOUTHWEST WYOMING. LOWER LEVELS NOT QUITE AS CLEAR CUT. BANDS OF MOISTURE...EACH ONE A BIT WEAKER...MOVING ACROSS UTAH AT TIME. ATMOSPHERE BECOMING DRIER WITH EACH BAND THE FINAL BAND...AND SURFACE COLD FRONT CURRENTLY THROUGH KENV...28F DEWPOINT...BUT NOT YET THROUGH KELY...53F DEWPOINT. FRONT WILL CONTINUE EASTWARD AND SCOUR OUT REMAINING MOISTURE. DO EXPECT AFTERNOON CONVECTION TO BE MOST PREVALENT ACROSS SOUTHEAST UTAH TODAY WITH COLD FRONT PASSAGE HELPING TO MAXIMIZE LIFT DURING MAX HEATING. AGAIN...WILL HOLD OFF ON FLASH FLOOD STATEMENTS FOR NOW WITH MOST OF THE ACTIVITY TOO FAR EAST. REALLY NICE WEATHER ON TAP FOR TUESDAY/WEDNESDAY...HIGHS IN THE 80S/LOW 90S ACROSS NORTHERN UTAH...INCREASING TO NEAR 100 IN DIXIE. 700MB TEMPS GENERALLY IN THE SINGLE DIGITS FOR NORTHERN UTAH...ENJOY ISOLATED CONVECTION STILL POSSIBLE SOUTHEAST UTAH WITH LINGERING MOISTURE. HIGH REBUILDS FROM THE WEST STARTING THURSDAY...WITH ANOTHER GRADUAL INCREASE IN MOISTURE INTO THE WEEKEND. NOT NEARLY AS WARM AS LAST WEEK...BUT GUIDANCE IN AGREEMENT WITH THE WARMUP. && .FIRE WEATHER...DRIER/COOLER AIR WILL SPREAD OVER NORTHERN UTAH TODAY WITH LITTLE IF ANY CONVECTION. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HALF OF THE STATE...BUT WITH ABUNDANT MOISTURE IN PLACE...EXPECT PRIMARILY WET THUNDERSTORMS CAPABLE OF PRODUCING WETTING RAINS. && .AVIATION...TIMING OF ONSET OF NORTHWESTERLIES AT SLC A BIT TRICKY AS WEAK FRONTAL BOUNDARY LURKING OUT OVER DUGWAY. FRONTS TEND TO HANG UP ALONG THE OQUIRRHS...SO THE WIND SHIFT THIS MORNING MAY BE A BIT DELAYED. STILL EXPECT IT NEAR IN THE 17-18Z TIMEFRAME. A BIT GUSTY OUT OF THE NORTHWEST THIS AFTERNOON WITH LAKE BREEZE ENHANCEMENT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. SMITH
Hazardous weather outlook, Jul 25, 6:00 AM MDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT MON JUL 25 2005 UTZ012>014-016>021-251300- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- 600 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH. .DAY ONE...TODAY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN OVER SOUTHERN UTAH. LOCALLY HEAVY RAIN IS POSSIBLE WITH SOME OF THESE SHOWERS AND THUNDERSTORMS ESPECIALLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A RIDGE OF HIGH PRESSURE WILL REDEVELOP MIDWEEK AND MOVE EAST OF THE AREA FOR THE WEEKEND. MONSOONAL MOISTURE WILL AGAIN MOVE NORTHWARD OVER THE STATE BEGINNING FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:48 PM MDT | Flash Flood Warning | SLC | Emery | 57 min |
| Jul 25, 3:39 PM MDT | Flash Flood Warning | SLC | Iron | 66 min |
| Jul 25, 3:45 PM MDT | Flash Flood Warning | SLC | Emery | 60 min |
| Jul 25, 4:45 PM MDT | Flash Flood Warning | SLC | Iron | 60 min |
| Jul 25, 5:07 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 27 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.